Mechanism of decrease in heart rate by peripheral dopaminergic D2-receptors

J. H. Yoon, C. M. Ko, Y. S. Ahn, K. S. Park, K. H. Choe, K. J. Yoo, K. H. Kim, S. S. Kim, B. K. Cho

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

We performed this study in order to verify the heart rate decrease caused by the D2-receptor on cardiac sympathetic nerve endings and its relation to the concentration of norepinephrine in synaptic clefts. Sprague-Dawley rats were pithed and the heart rate was increased either by electrical stimulation of the cardiac accelarator nerve or by intravenous infusion of norepinephrine, tyramine, or isoproterenol. Increased heart rate by electrical stimulation of cardiac accelerator nerve was dose-dependently lowered by lisuride and its effect was blocked by pretreatment with sulpiride but not with yohimbine and SCH 23390. Also, the heart rate was decreased in a dose-dependent manner by clonidine and this effect was blocked by pretreatment with yohimbine, but not with sulpride. For increased heart rate by infusion of norepinephrine, tyramine, or isoproterenol, the heart rate lowering effect of lisuride was more marked in the norepinephrine- and tyramine-infusion groups, in which the intrasynaptic concentration of norepinephrine was elevated, compared to the isoproterenol-infusion group, in which intrasynaptic concentration of norepinephrine was not elevated. In conclusion, there is a D2-receptor on the cardiac sympathetic nerve endings which decreases the heart rate and is different from the presynaptic α2-receptor. Also, the heart rate lowering effect via stimulation of the D2-receptor by lisuride was more marked with increased concentration of norepinephrine in the synaptic cleft.

Original languageEnglish
Pages (from-to)411-419
Number of pages9
JournalYonsei medical journal
Volume35
Issue number4
Publication statusPublished - 1994 Dec 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Yoon, J. H., Ko, C. M., Ahn, Y. S., Park, K. S., Choe, K. H., Yoo, K. J., Kim, K. H., Kim, S. S., & Cho, B. K. (1994). Mechanism of decrease in heart rate by peripheral dopaminergic D2-receptors. Yonsei medical journal, 35(4), 411-419.